Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 177, NWS Fort Worth, TX

June 17, 2007Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2007, 10:14 AM CDT for Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 10:14 AM CDT (15:14 UTC)
Expired
Jun 17, 2007, 1:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 171517
FFWFWD
TXC367-171815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1014 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 115 PM CDT

* AT 1014 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  DETECTED HEAVY RAIN FROM THUNDERSTORMS THAT EXTENDED
  FROM 6 MILES WEST OF SPRINGTOWN...TO DENNIS...MOVING NORTH
  AT 20 MPH. RUNOFF FROM THESE STORMS AND EARLIER STORMS WILL
  RESULT IN FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3256 9803 3256 9769 3301 9768 3302 9803

$$
2 follow-up statements
000 
WGUS74 KFWD 171738
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT SUN JUN 17 2007

TXC367-171815-
PARKER TX-
1236 PM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
WESTERN PARKER COUNTY...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
LIGHT TO MODERATE RAIN ACROSS THE WESTERN HALF OF PARKER COUNTY.
THE PARKER COUNTY SHERIFFS OFFICE REPORTED FM 1189 AT COUGAR ROAD
WAS CLOSED DUE TO HIGH WATER. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3256 9803 3256 9779 3301 9773 3302 9803

$$

58
000 
WGUS74 KFWD 171744 CCA
FFSFWD

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT SUN JUN 17 2007

TXC367-171815-
PARKER TX-
1236 PM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
WESTERN PARKER COUNTY...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
LIGHT TO MODERATE RAIN ACROSS THE WESTERN HALF OF PARKER COUNTY.
THE PARKER COUNTY SHERIFFS OFFICE REPORTED FM 1189 AT COUGAR ROAD
NEAR DENNIS WAS CLOSED DUE TO HIGH WATER. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3256 9803 3256 9779 3301 9773 3302 9803

$$

58

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 9:08 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 17, 9:08 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
908 AM CDT SUN JUN 17 2007

.UPDATE...
HAVE UPDATED POPS TO CATEGORICAL/100% ALL COUNTIES THROUGH
NOON...THEN CATEGORICAL FAR E COUNTIES...LIKELY I-35 CORRIDOR AND
CHANCE POPS WEST PER LATEST ISENTROPIC LIFT AND UPPER DIFFLUENCE
PROGS. HOWEVER...AS IS THE CASE WITH THESE HYBRID/TROPICAL-LIKE
WARM CORE-WEAK COLD CORE SYSTEMS...MIXING TENDS TO BAND ACTIVITY
IN A MORE SCT NATURE IN THE PM HOURS...WITH MORE CONCENTRATED
ACTIVITY AT NIGHT WITH FORCING NEAR CIRCULATION AND SOME WEAK LLJ
TO THE E OF SUCH WEAK UPPER LOWS. ANOTHER UPDATE MAY BE NEEDED TO
TONE THINGS DOWN THIS AFTN...BUT FOR NOW...WILL WORK WITH WHAT
MODELS...RADAR/SATELLITE/ AND NCEP/HPC ARE INDICATING FOR TRENDS.
UPDATE OUT ALREADY.

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 17 2007/

DISCUSSION...
THE RAINY SAGA WILL CONTINUE TODAY AS THE UPPER LOW BEGINS TO
MEANDER ALONG THE RED RIVER. VORT LOBES ALONG THE PERIPHERY OF
THE UPPER LOW WILL ROTATE INTO EAST TEXAS...TRIGGERING MORE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THUS FAR...RAINFALL
TOTALS ACROSS THE CWA HAVE NOT BEEN REMARKABLE. HOWEVER...RAINS
OVER THE PAST COUPLE OF DAYS HAVE SUFFICIENTLY SATURATED SOILS AND
CONVECTIVE RAINFALL RATES HAVE AVERAGED 1 INCH PER HOUR /OR
GREATER/ IN MANY LOCATIONS. WITH LITTLE CHANGE TO THE MOISTURE
CONTENT OF THE COLUMN /PWATS OVER 120 PERCENT OF NORMAL/ AND AREAS
OF LIFT CONTINUING OVER THE REGION...HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE TO BE A THREAT TODAY.
THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS
AFTERNOON.

PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST MON AND TUES AS
THE UPPER LOW GRADUALLY LIFTS OUT INTO THE MID MISSISSIPPI VALLEY.

BY MID WEEK...WEAK UPPER HIGH WILL SET UP TO OUR WEST. DEEP
MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION...WITH PWATS
OF 1.5 INCHES OR MORE IN A WEAKLY CAPPED ENVIRONMENT. SCATTERED
AFTERNOON PULSE THUNDERSTORMS WILL BE POSSIBLE WED...THURS...
FRI...AND SAT. AT THIS TIME...AREAS EAST OF I-35 APPEAR TO BE
FAVORED FOR T-STORM DEVELOPMENT WED/THURS AFTERNOON...AND FARTHER
WEST ON FRI AND SAT. HOWEVER...STILL QUITE A BIT OF UNCERTAINTY IN
THE FORECAST FOR THESE PERIODS.

TEMP WISE...HIGHS WILL BE TRENDING UPWARD OVER THE NEXT 7 DAYS.
STAYED CLOSE TO MEX NUMBERS FOR THE EXTENDED...ALTHOUGH CLOUD
COVER ASSOCIATED WITH SCATTERED CONVECTION WILL PLAY A ROLE IN
HIGHS MID WEEK THRU NEXT WEEKEND.

THANKS SHV AND HGX FOR COLLABORATION THIS MORNING.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  70  88  75  92 / 100  40  20  10  20
WACO, TX              81  73  89  75  93 / 100  40  20  10  20
PARIS, TX             79  70  85  72  90 /  80  40  30  30  30
DENTON, TX            79  71  87  73  93 / 100  40  20  10  20
MCKINNEY, TX          79  70  85  74  91 /  90  40  20  20  20
DALLAS, TX            79  71  88  76  93 /  90  40  20  20  20
TERRELL, TX           80  70  86  75  92 /  90  40  30  20  20
CORSICANA, TX         82  73  88  75  92 / 100  40  20  20  30
TEMPLE, TX            83  73  89  75  92 / 100  30  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ094-095-105>107-116>123-130>135-141>148-156>162-174-175.

&&

05/21
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT SUN JUN 17 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-172200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
415 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR AREAS
EAST AND SOUTH OF A LINE FROM BONHAM TO ROCKWALL...POSSUM KINGDOM
LAKE AND GOLDTHWAITE. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES ARE
POSSIBLE FROM SHOWERS AND THUNDERSTORMS TODAY. THUNDERSTORM COVERAGE
WILL DECREASE TONIGHT...HOWEVER A CHANCE FOR ADDITIONAL STORMS WILL
CONTINUE ACROSS ALL OF NORTH TEXAS. ALTHOUGH SEVERE THUNDERSTORMS
ARE NOT EXPECTED...THE STRONGER STORMS WILL PRODUCE BRIEF WIND GUSTS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY EASTERN SECTIONS OF
NORTH TEXAS MONDAY AND TUESDAY...AND ACROSS ALL OF NORTH TEXAS
WEDNESDAY THROUGH SATURDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME...HOWEVER THE STRONGER STORMS WILL BE CAPABLE
OF GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR THE THREAT OF FLASH
FLOODING TODAY.

07

In the hours before

Local storm report, Jun 17, 7:01 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      CLIFTON                 31.78N  97.58W
06/17/2007                   BOSQUE             TX   EMERGENCY MNGR

            HIGHWAY 6 SHUT DOWN DUE TO FLOODING BETWEEN CLIFTON AND
            VALLEY MILLS.
Local storm report, Jun 17, 8:07 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 AM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     FLASH FLOOD      ABBOTT                  31.88N  97.08W
06/17/2007                   HILL               TX   OTHER FEDERAL

            WACO DPS REPORTS I-35 AT EXIT 366 NEAR ABBOTT UNDER HIGH
            WATER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:51 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan4 hr
Jun 17, 9:03 AM CDTFlash Flood WarningFWDDallas3 hr
Jun 17, 9:41 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan4 hr
Jun 17, 1:24 PM CDTFlash Flood WarningFWDEllis3 hr
Jun 17, 5:34 PM CDTFlash Flood WarningFWDLampasas3 hr
Jun 17, 5:53 PM CDTSpecial Weather StatementFWDErath37 min
Jun 17, 6:09 PM CDTTornado WarningFWDBell, Coryell36 min
Jun 17, 6:27 PM CDTSpecial Weather StatementFWDComanche33 min
Jun 17, 6:59 PM CDTFlash Flood WarningFWDComanche, Erath3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.